Massachusetts, 2015Winter Weather in Massachusetts, December 29, 2015
December 29, 2015 · NWS BOX · 3 events in 3 counties and zones
High pressure over Quebec allowed for cold air to move into southern New England at the surface. At the same time, low pressure passed south of southern New England, allowing warm air to move in above the surface.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High pressure over Quebec allowed for cold air to move into southern New England at the surface. At the same time, low pressure passed south of southern New England, allowing warm air to move in above the surface. This did not occur in the timing ideal for a significant ice storm, but instead produced a mix of snow, sleet, freezing rain, and rain across southern New England. The most significant of this was some light icing that occurred mostly in the Connecticut and Merrimack River valleys.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Dec 29, 6:26 AM EST, 2 hours 34 minutes earlier.
Area forecast discussion, Dec 29, 6:26 AM EST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
626 AM EST TUE DEC 29 2015
.SYNOPSIS...
A WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN WILL AFFECT THE
REGION TODAY...INCLUDING THE MORNING RUSH HOUR. WEAK HIGH
PRESSURE WILL BRING DRY AND MILD CONDITIONS TONIGHT AND WEDNESDAY.
FAST MOVING LOW PRESSURE MOVES ACROSS WITH ANOTHER ROUND OF RAIN
LATE WEDNESDAY INTO EARLY THURSDAY. BLUSTERY AND COLD WEATHER WILL
FOLLOW FROM NEW YEAR/S EVE THROUGH EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
*/ HIGHLIGHTS ...
- MORNING RUSH WINTRY MIX ... HAZARDOUS TRAVEL CONDITIONS
- AROUND 1-3 INCHES OF SNOW MAINLY AROUND AND N OF MASS ROUTE 2
- AROUND A TENTH OR TWO OF ICE ACCRETION ACROSS THE INTERIOR
- HIGHER ICE ACCRETION AROUND A QUARTER INCH OVER E BERKSHIRES
- CHANGEOVER TO RAIN AROUND NOON WITH POCKETS OF FREEZING DRIZZLE
- PLEASE SEE OUR WINTER WEATHER PAGE FOR ACCUMULATION SPECIFICS
*/ DISCUSSION ...
PRESENTLY ... PER DUAL-POL THE H8-7 WARM-LAYER HAS MOVED IN ALOFT
OVER ALL OF S NEW ENGLAND. THICKENING RING INDICATIVE OF A THICKER
WARM-LAYER ALOFT. DESPITE WHAT OBSERVATIONS MAY SAY ... IT IS MORE
THAN LIKELY THAT THE BULK OF PRECIPITATION IS IN THE FORM OF SLEET
AND/OR RAIN ... AND OBVIOUSLY FOR ANY LOCALES AT OR BELOW 32-DEGREES
SUCH RAIN ENDS UP FREEZING ON UNTREATED SURFACES. RAIN MOVING IN
ALONG THE S/SE-COAST OF NEW ENGLAND AS TEMPS WARM TOWARDS 40. WINDS
INCREASING IN RESPONSE TO CYCLOGENESIS S OF NEW ENGLAND APPROACHING
THE COAST. SEEING SOME DECENT GUSTS NEAR 40 MPH OUT ON THE WATERS
PER THE ISALLOBARIC RESPONSE.
FORECAST ... NEAR-TERM HIGH-RES GUIDANCE REMAINS PREFERRED. STILL
TRICKY THOUGH TO NAIL DOWN SURFACE TEMPS AND SUBSEQUENT PRECIP
TRANSITIONS ... NOT A PERFECT FORECAST BUT FEEL THE TRENDS ARE
THERE. ALL IN ALL ... IN IT TO WIN IT.
SNOW ... SO WITH A DOMINANT SLEET EVENT AMOUNTS ARE LOWER WITH
JUST AROUND AN INCH OR TWO ALONG AND N OF THE MASS ROUTE-2 AND AN
INCH OR LESS FOR LOCATIONS S.
ICE ... THOUGH THE WATCH HAS BEEN DISCONTINUED FOR THE BERKSHIRES
THERE IS STILL A SIGNIFICANT THREAT OF ICING ACROSS INTERIOR NEW
ENGLAND WITH ONE TO TWO TENTHS OF ICE ACCRETION POSSIBLE ... THE
HEAVIEST AMOUNTS OCCURRING ALONG THE E SLOPES OF THE BERKSHIRES
WITH AMOUNTS AROUND A QUARTER OF AN INCH.
AGAIN ... DESPITE THE DIFFICULTY IN NAILING DOWN SPECIFICS ... THE
TRENDS AND OUTCOMES TO BE EXPECTED ARE THERE. IMPACTS HAVE LARGELY
BEEN THE SAME WITH RESPECT TO TRAVEL ALONG AREA ROADWAYS ... WHICH
IS HIGHLY DISCOURAGED FOR THE MORNING COMMUTE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
NEAR-COASTAL LOW AMPLIFIES ACROSS REGIONS OF BETTER BAROCLINICITY
AS MID-LEVEL ENERGY INVOKES CYCLOGENESIS ALONG A PATH OF LEAST
RESISTANCE UP AGAINST A STOUT CANADIAN HIGH N/E. INCREASING WINDS
PER THE ISALLOBARIC RESPONSE BACKING N/NE ACROSS THE INTERIOR ...
THE COMBINATION OF MID-LEVEL ASCENT OF LINGERING MOISTURE AS WELL
AS FETCH OFF THE WARMER WATERS PRESENTS THE THREAT OF LIGHT
SHOWERY WEATHER ... ESPECIALLY FOR E/NE MASSACHUSETTS.
DEPENDENT ON SURFACE TEMPERATURE TRENDS ... A FREEZING RAIN
ADVISORY MAY NEED TO BE CONSIDERED FOR THE EVENING PERIOD ACROSS
THE AFOREMENTIONED LOCATIONS THAT INCLUDE THE BOSTON-METRO. THERE
IS THE POTENTIAL FOR IMPACTS ON THE COMMUTE.
EXPECT THE CONCLUSION OF THREATS TOWARDS MIDNIGHT AS DRIER AIR
FILTERS IN REARWARD OF THE SYSTEM AND THE SURFACE LOW TRACKS TO
THE E. WINDS CONTINUE TO BACK OUT OF THE N/NW AS WINDS BECOME
LIGHT. AN OVERALL COLD AIR ADVECTION TRENDS OVERNIGHT WITH LOWS
DROPPING INTO THE UPPER-20S TO LOW-30S.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
BIG PICTURE... LONGWAVE PATTERN SHOWS TRANSITION MIDWEEK AS THE
UPPER TROUGH SHIFTS EAST. STARTING LATE WEEK THE PATTERN SHOWS UPPER
RIDGE WEST AND UPPER TROUGH EAST. GENERAL AGREEMENT AMONG THE MODELS
FOR THE SHIFTING UPPER TROUGH AS WELL AS THE PASSAGE OF A SHORTWAVE
THROUGH THE ST LAWRENCE VALLEY WEDNESDAY-THURSDAY. WE WILL USE A
BLEND OF THIS DATA FOR THE FORECAST.
CONTOUR HEIGHTS REMAIN ABOVE NORMAL THROUGH THURSDAY...THEN SHIFT
BELOW NORMAL FOR THE WEEKEND AND START OF NEXT WEEK. THIS SUGGESTS
CONTINUED MILDER THAN NORMAL TEMPS WED-THURSDAY BUT THEN SEASONABLY
COLD AIR OVER THE WEEKEND.
THE DAILIES...
WEDNESDAY-THURSDAY... WEAK HIGH PRESSURE EARLY WEDNESDAY MAY PROVIDE
ENOUGH SUBSIDENCE FOR SOME EARLY SUNSHINE. ONE MORE SHORTWAVE EJECTS
FROM THE BASE OF THE SHIFTING UPPER TROUGH AND MOVES THROUGH THE
GREAT LAKES AND ST LAWRENCE VALLEY. THE SUPPORTING UPPER JET
GENERATES A SURFACE LOW THAT MOVES OUT OF THE WESTERN GULF OF MEXICO
AND RACES OVER OR SOUTH OF OUR SOUTH COAST. ALL OF THIS DRAWS
ANOTHER SURGE OF MOISTURE NORTH INTO NEW ENGLAND. SO THE EARLY SUN
WILL GIVE WAY TO CLOUDS BY AFTERNOON AND PCPN WEDNESDAY NIGHT.
TEMPERATURE PROFILES ARE PRIMARILY ABOVE FREEZING...SUPPORTING RAIN.
COULD BE PATCHES OF FREEZING RAIN OR SNOW AT THE TAIL END THURSDAY
MORNING ESPECIALLY ALONG THE BERKSHIRE EAST SLOPES. AS THE SURFACE
LOW MOVES OFF TO THE EAST THURSDAY AND WINDS BECOME WEST...EXPECT
DRIER AND COOLER AIR TO ADVECT IN.
TEMPERATURES ALOFT BOTH DAYS ARE EQUIV TO H850 TEMPS OF -5C TO -9C.
THIS SUPPORTS MAX SFC TEMPS IN THE 40S. WITH THE COOLER AIR DRAWN
IN...TEMPS FOR NEW YEARS EVE WILL BE ABOUT 7-10 DEGREES COOLER THAN
PREVIOUS NIGHTS.
NEW YEARS DAY THROUGH MONDAY... HIGH PRESSURE BUILDING OVER THE
PLAINS WILL TREND US TO DRIER WEATHER. SHORTWAVES MOVING THROUGH
THE LONGWAVE TROUGH AND COLD POOL MOISTURE WILL SUPPORT SOME CLOUD
COVER OVER SOUTHERN NEW ENGLAND EACH DAY. TEMPS IN THE MIXED LAYER
WILL SUPPORT MAX SFC TEMPS IN THE 30S...PERHAPS A FEW LOW 40S
FRIDAY.
&&
.AVIATION /11Z TUESDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TONIGHT/...
TODAY ... HIGH CONFIDENCE.
PL/FZRA MAIN THREAT INTO THE MORNING HOURS BENEATH IFR-LIFR CIGS
WITH VARYING VSBYS. LIKE A SHRINKING BALLOON INITIALLY INFLATED TO
ENCOMPASS ALL OF INTERIOR S NEW ENGLAND ... DEFLATING AND SHRINKING
TOWARDS THE MA/NH BORDER ... WILL SEE A CHANGE-OVER FROM PL/FZRA
TO -RA.
THIS AS E-WINDS INCREASE GUSTING 25-35 KTS ALONG THE S-COAST WHILE
BACKING N/NE OVER THE INTERIOR. GUSTS UP TO 40 KTS POSSIBLE ESP
ACROSS THE CAPE AND ISLANDS.
TUESDAY NIGHT ... MODERATE CONFIDENCE.
-RA WITH -FZDZ FOR INTERIOR N/E MASS. MVFR-IFR IMPROVING TOWARDS
WEDNESDAY MORNING.
KBOS TERMINAL ... HIGH CONFIDENCE.
ONLY MODERATE CONFIDENCE ON SPECIFICS ... BUT HIGH CONFIDENCE WITH
RESPECT TO TRENDS. TEMPS HAVE WARMED ABOVE FREEZING. WILL PREVAIL
WITH RA/PL MIX FOR THE NEXT FEW HOURS THEN TO ALL RAIN. STILL SOME
CONCERN FOR THE EVENING AS SOME FREEZING DRIZZLE IS POSSIBLE.
KBDL TERMINAL ... HIGH CONFIDENCE.
FZRAPL ONGOING AND WILL LIKELY CONTINUE THROUGH THE MORNING PUSH.
IT IS SHORTLY THEREAFTER DURING THE MORNING HOURS INTO MIDDAY THAT
THE TRANSITION OVER TO PLAIN RAIN IS EXPECTED. TEMPERATURES ARE
FORECAST TO SLOWLY WARM. MVFR-IFR CONDITIONS PREVAIL.
OUTLOOK /WEDNESDAY THROUGH SATURDAY/...
WEDNESDAY...MODERATE CONFIDENCE... VFR DURING THE DAY.
WEDNESDAY NIGHT-THURSDAY...MODERATE CONFIDENCE... MVFR WITH LOCAL
IFR CIGS/VSBYS IN RAIN. CONDITIONS IMPROVING TO VFR DURING
THURSDAY MIDDAY AND AFTERNOON. THURSDAY WINDS GUST NORTHWEST 20-25
KNOTS.
FRIDAY-SATURDAY...MODERATE CONFIDENCE... VFR. NORTHWEST WINDS GUST
NEAR 25 KNOTS ALONG THE COAST.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TONIGHT/ ... HIGH CONFIDENCE.
LOW PRESSURE DEVELOPING ALONG THE NEAR-SHORE OF NEW ENGLAND TODAY
AND PUSHING E TONIGHT WILL INVOKE A STRONG RESPONSE OF E-WINDS
WITH GUSTS 30-40 KTS ... ESPECIALLY OVER THE E-WATERS. GALE
WARNINGS CONTINUE THAT NOW INCLUDE BOSTON HARBOR. SEAS BUILD TO
AROUND 8 TO 12 FEET. WINDS WILL DIMINISH OVERNIGHT ALLOWING SEAS
TO RELAX.
OUTLOOK /WEDNESDAY THROUGH SATURDAY/ ... MODERATE CONFIDENCE.
WEDNESDAY...VARIABLE WIND AS HIGH PRESSURE MOVES OVERHEAD. WINDS
INCREASE FROM THE SOUTH WEDNESDAY NIGHT BUT REMAIN LESS THAN 25
KNOTS. SEAS 5-6 FEET BUT SUBSIDING THROUGH THE DAY. A SMALL CRAFT
ADVISORY FOR SEAS MAY BE NEEDED FOR THE FIRST PART OF THE DAY.
WEDNESDAY NIGHT-THURSDAY...COASTAL LOW PRESSURE PASSES ALONG OR
SOUTH OF THE SOUTH COAST. WINDS BECOME NORTHWEST BY MORNING WITH
GUSTS NEAR 25 KNOTS THURSDAY. SEAS AROUND 5 FEET ON THE OUTER
WATERS. A SMALL CRAFT ADVISORY MAY BE NEEDED.
FRIDAY-SATURDAY...WEST TO NORTHWEST WINDS WILL GUST AROUND 25 KT.
SEAS LINGER AT 5 TO 6 FEET MAINLY ON THE OUTER WATERS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
CTZ002>004.
MA...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
MAZ007-011>019.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR
MAZ002>006-008>010-026.
RI...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
RIZ001>004-006.
MARINE...GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR ANZ231>235-237-
254>256.
GALE WARNING UNTIL 7 PM EST THIS EVENING FOR ANZ230-250-251.
SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR ANZ236.
&&
SYNOPSIS...WTB/SIPPRELL
NEAR TERM...SIPPRELL
SHORT TERM...SIPPRELL
LONG TERM...WTB
AVIATION...WTB/SIPPRELL
MARINE...WTB/SIPPRELLHazardous weather outlook, Dec 29, 4:03 AM EST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
403 AM EST TUE DEC 29 2015
MAZ002>006-008>010-026-300915-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN MIDDLESEX MA-
403 AM EST TUE DEC 29 2015
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS
AND WESTERN MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
CTZ002>004-MAZ007-011>019-RIZ001>004-006-300915-
HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN ESSEX MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-WASHINGTON RI-
403 AM EST TUE DEC 29 2015
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ020>024-RIZ005-007-008-300915-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-BRISTOL RI-NEWPORT RI-BLOCK ISLAND RI-
403 AM EST TUE DEC 29 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ231>235-237-254>256-300915-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
403 AM EST TUE DEC 29 2015
...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230-250-251-300915-
BOSTON HARBOR-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
403 AM EST TUE DEC 29 2015
...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ236-300915-
NARRAGANSETT BAY-
403 AM EST TUE DEC 29 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
In the hours before
Local storm report, Dec 29, 6:17 AM EST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
617 AM EST TUE DEC 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 AM FREEZING RAIN PROVIDENCE 41.82N 71.41W
12/29/2015 M0.12 INCH PROVIDENCE RI GENERAL PUBLIC
GENERAL PUBLIC
&&
BELKLocal storm report, Dec 29, 6:18 AM EST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
618 AM EST TUE DEC 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 AM FREEZING RAIN PROVIDENCE 41.82N 71.41W
12/29/2015 M0.12 INCH PROVIDENCE RI GENERAL PUBLIC
GENERAL PUBLIC
0500 AM SNOW NNW STAFFORDVILLE 42.00N 72.26W
12/29/2015 M1.0 INCH TOLLAND CT COCORAHS
24 HOUR SNOWFALL.
0549 AM SNOW LEXINGTON 42.45N 71.22W
12/29/2015 M1.0 INCH MIDDLESEX MA HAM RADIO
HAM RADIO
0555 AM SNOW DRACUT 42.67N 71.30W
12/29/2015 M1.1 INCH MIDDLESEX MA HAM RADIO
HAM RADIO
0612 AM SNOW HAVERHILL 42.78N 71.08W
12/29/2015 M2.1 INCH ESSEX MA HAM RADIO
HAM RADIO
&&
BELKLocal storm report, Dec 29, 6:55 AM EST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
655 AM EST TUE DEC 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 AM SNOW IPSWICH 42.68N 70.84W
12/29/2015 M1.5 INCH ESSEX MA TRAINED SPOTTER
TRAINED SPOTTER
&&
BELKLocal storm report, Dec 29, 7:12 AM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
712 AM EST TUE DEC 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 AM SNOW TOPSFIELD 42.64N 70.95W
12/29/2015 M1.3 INCH ESSEX MA HAM RADIO
HAM RADIO
&&
BELKLocal storm report, Dec 29, 7:13 AM EST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
713 AM EST TUE DEC 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM SNOW WAKEFIELD 42.51N 71.07W
12/29/2015 M1.5 INCH MIDDLESEX MA HAM RADIO
HAM RADIO
&&
BELKLocal storm report, Dec 29, 7:16 AM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
716 AM EST TUE DEC 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM SNOW NNW STAFFORDVILLE 42.00N 72.26W
12/29/2015 M1.0 INCH TOLLAND CT COCORAHS
24 HOUR SNOWFALL.
&&
BELKWinter Weather, Eastern Hampden
- When
- December 29, 9:00 AM EST to 6:00 PM EST
- Where
- Eastern Hampden forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.135, -72.632 (the zone’s center; the record gives no point)
An eighth of an inch of ice accretion occurred in Ludlow with a mix of snow, sleet, freezing rain, and rain.
Winter Weather, Western Middlesex
- When
- December 29, 1:00 PM EST to 5:00 PM EST
- Where
- Western Middlesex forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.486, -71.392 (the zone’s center; the record gives no point)
An eighth of an inch of ice accretion occurred in Carlisle on exposed surfaces with a mix of snow, sleet, freezing rain, and rain.
Winter Weather, Western Essex
- When
- December 29, 2:00 PM EST to 6:00 PM EST
- Where
- Western Essex forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 42.639, -70.868 (the zone’s center; the record gives no point)
Less than a tenth of an inch of ice accretion occurred in North Andover with a mix of snow, sleet, and freezing rain.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Vermont, December 29, 20153 deaths · $185,000 · 16 events
- Flood in Illinois, December 29, 20151 death · 1 event
- Flash Flooding and Flooding in North Carolina, December 29, 2015$72,000 · 6 events
- Blizzard and High Wind in Alaska, December 29 to 30, 2015$25,000 · 85 kt wind · 5 events
- Sleet in Michigan, December 29, 201523 events
- Heavy Snow in Maine, December 29, 201511 events
- Heavy Snow in Maine, December 29 to 30, 201510 events
- Dense Fog in Virginia, December 29 to 30, 201510 events
- Dense Fog in Maryland, December 29 to 30, 20154 events
- Winter Weather in Connecticut, December 29, 20152 events
- Heavy Snow in New Hampshire, December 29, 20152 events
- Dense Fog in West Virginia, December 29 to 30, 20152 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 607091, 607096, 607089.